Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2011, Article ID 816497, 3 pages
http://dx.doi.org/10.1155/2011/816497
Case Report

Piperacillin-Induced Immune Hemolysis Presenting with Tachycardia and Cardiac Arrest

1Department of Public Health, Fairview Developmental Center, Costa Mesa, CA 92626, USA
2Department of Cardiology, Cedars-Sinai Medical Center, Los Angeles, CA 90048, USA

Received 18 August 2011; Accepted 10 October 2011

Academic Editor: Michael N. Varras

Copyright © 2011 Ghan-Shyam Lohiya et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Bandara, D. B. Seder, G. Garratty, R. M. Leger, and J. B. Zuckerman, “Piperacillin-induced immune hemolytic anemia in an adult with cystic fibrosis,” Case Reports in Medicine, vol. 2010, Article ID 161454, 5 pages, 2010. View at Publisher · View at Google Scholar
  2. A. Chavez, A. Mian, A. M. Scurlock, D. Blackall, and G. Com, “Antibiotic hypersensitivity in Cystic Fibrosis: drug-induced life-threatening hemolytic anemia in a pediatric patient,” Journal of Cystic Fibrosis, vol. 9, no. 6, pp. 433–438, 2010. View at Publisher · View at Google Scholar · View at Scopus
  3. B. Mayer, S. Yürek, and A. Salama, “Piperacillin-induced immune hemolysis: new cases and a concise review of the literature,” Transfusion, vol. 50, no. 5, pp. 1135–1138, 2010. View at Publisher · View at Google Scholar · View at Scopus
  4. R. Shirey, J. Iding, and K. King, “Drug-induced immune hemolysis mimicking an acute hemolytic transfusion reaction,” Transfusion, vol. 45, pp. 100A–101A, 2005. View at Google Scholar
  5. S. Johnson, J. Fueger, D. Sauer et al., “Drug-induced immune hemolytic anemia associated with Zosyn, serologically presenting as warm autoimmune hemolytic anemia and detected best in the presence of Zosyn,” Transfusion, vol. 46, pp. 127A–128A, 2006. View at Google Scholar
  6. S. Kunzmann, W. Thomas, B. Mayer, S. Kuhn, and H. Hebestreit, “Immune-mediated severe hemolytic crisis caused by anti-piperacillin antibodies in a patient with cystic fibrosis,” Infection, vol. 38, no. 2, pp. 131–134, 2010. View at Publisher · View at Google Scholar · View at Scopus
  7. I. Mohammed and K. Greer, “Severe acute hemolytic anemia due to piperacillin,” Critical Care Medicine, vol. 33, no. 12, p. A182, 2005. View at Google Scholar
  8. E. Garbe, F. Andersohn, E. Bronder et al., “Drug induced immune haemolytic anaemia in the Berlin Case-Control Surveillance Study,” British Journal of Haematology, vol. 154, no. 5, pp. 644–653, 2011. View at Publisher · View at Google Scholar
  9. I. Dapper, M. Nauwynck, D. Selleslag et al., “Haemolyticanaemia caused by piperacillin-tazobactam,” Acta Clinica Belgica, vol. 64, no. 6, pp. 517–519, 2009. View at Google Scholar · View at Scopus
  10. P. A. Arndt, R. M. Leger, and G. Garratty, “Pathology consultation on drug-induced hemolytic anemia: questions,” Transfusion, vol. 50S, p. 37A, 2010. View at Google Scholar
  11. C. A. Naranjo, U. Busto, and E. M. Sellers, “A method for estimating the probability of adverse drug reactions,” Clinical Pharmacology and Therapeutics, vol. 30, no. 2, pp. 239–245, 1981. View at Google Scholar · View at Scopus
  12. E. R. Wohlfeil, H. J. Woehlck, J. L. Gottschall, and W. Poole, “Increased carboxyhemoglobin from hemolysis mistaken as intraoperative desflurane breakdown,” Anesthesia and Analgesia, vol. 92, no. 6, pp. 1609–1610, 2001. View at Google Scholar · View at Scopus
  13. R. M. Leger, P. A. Arndt, and G. Garratty, “Serological studies of piperacillin antibodies,” Transfusion, vol. 48, no. 11, pp. 2429–2434, 2008. View at Publisher · View at Google Scholar · View at Scopus
  14. S. T. Johnson, “Warm autoantibody or drug-dependent antibody? That is the question!,” Immunohematology, vol. 23, no. 4, pp. 161–164, 2007. View at Google Scholar · View at Scopus
  15. G. Garratty, “Immune hemolytic anemia associated with drug therapy,” Blood Reviews, vol. 24, no. 4-5, pp. 143–150, 2010. View at Publisher · View at Google Scholar · View at Scopus
  16. A. Pierce and T. Nester, “Pathology consultation on drug-induced hemolytic anemia,” American Journal of Clinical Pathology, vol. 136, no. 1, pp. 7–12, 2011. View at Publisher · View at Google Scholar
  17. Zosyn (Piperacillin and Tazobactam for Injection, USP), Official Information, http://www.pfizer.com/files/products/uspi_zosyn_vials.pdf.